Methylphenidate Transdermal System May Cause Chemical Leukoderma, Warns FDA


28 giugno 2015 - 12:30Rassegna stampa


The US Food and Drug Administration (FDA) is warning that chemical leukoderma may occur with use of the methylphenidate transdermal system (Daytrana patch) for attention-deficit/hyperactivity disorder (ADHD).

The FDA added a new warning to the drug label to describe this skin condition. Chemical leukoderma is not physically harmful, but it is disfiguring. The areas of skin colour loss described with the methylphenidate patch ranged up to 8 inches in diameter. This condition is not thought to be reversible, which may cause emotional distress.

Patients or their caregivers should watch for new areas of lighter skin, especially under the drug patch, and immediately report these changes to their healthcare professionals. Patients should not stop using the patch without first talking to their healthcare professionals.

The FDA recommends that healthcare professionals consider alternative treatments for patients who experience these skin colour changes.

Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program

Inserito da segreteria SIDeMaST

La rassegna stampa contiene articoli di interesse dermatologico tratti da testate nazionali e non intende fornire una revisione critica né essere una fonte di notizie scientificamente validate. Si accettano (e sono bene graditi) commenti da parte dei soci esperti nel settore.

Lascia un commento sul sito e rispondi all'autore

I commenti sono soggetti a moderazione: non saranno pubblicati immediatamente ma dovranno essere approvati dalla segreteria.

Eventi SIDeMaST

Stato iscrizione